Alert archive / Virginia / Tornado Warnings in 2007
Tornado Warning 4, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Jun 13, 2007, 4:17 PM EDT for Fairfax County, Loudoun County, Virginia. It was in force for 9 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 4:17 PM EDT (20:17 UTC)
- Expired
- Jun 13, 2007, 4:26 PM EDT
- In force
- 9 min
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
Counties Fairfax County, VA, Loudoun County, VA
The radar
The Sterling radar (KLWX), 9 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:23 PM EDT | TSTM WND GST 61 | Dulles International Ai, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.3 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KLWX 132017 TORLWX VAC059-107-132045- /O.NEW.KLWX.TO.W.0004.070613T2017Z-070613T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 417 PM EDT WED JUN 13 2007 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... SOUTHWEST FAIRFAX COUNTY IN NORTHERN VIRGINIA SOUTHEAST LOUDOUN COUNTY IN NORTHERN VIRGINIA * UNTIL 445 PM EDT * AT 415 PM EDT...STORM SPOTTERS REPORTED A TORNADO NEAR DULLES INTERNATIONAL AIRPORT...MOVING SOUTHWEST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... ALDIE... ARCOLA... CENTREVILLE... IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 3891 7739 3897 7750 3890 7759 3880 7750 $$ MANNING
1 follow-up statement
000 WWUS51 KLWX 132026 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 426 PM EDT WED JUN 13 2007 VAC059-107-132036- /O.CAN.KLWX.TO.W.0004.000000T0000Z-070613T2045Z/ LOUDOUN VA-FAIRFAX VA- 426 PM EDT WED JUN 13 2007 ...THE TORNADO WARNING FOR FAIRFAX AND LOUDOUN COUNTIES IS CANCELLED... THE ROTATION HAS DISSIPATED...THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. NO FURTHER REPORTS OF TORNADOES HAVE BEEN RECEIVED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM. LAT...LON 3891 7739 3897 7750 3890 7759 3880 7750 $$ MANNING
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jun 13, 2:40 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 13, 2:40 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 240 PM EDT WED JUN 13 2007 .SYNOPSIS... LOW PRESSURE IN THE WESTERN ATLANTIC WILL PROMOTE UNSETTLED CONDITIONS THROUGH MIDWEEK. HIGH PRESSURE WILL THEN BUILD SOUTH FROM NEW ENGLAND THURSDAY THROUGH SATURDAY BEHIND A BACK DOOR COLD FRONT. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE NORTHERN TWO THIRDS OF THE FORECAST AREA THROUGH 9 PM. ISOLATED CONVECTION EARLY THIS AFTERNOON WILL INCREASE IN COVERAGE AS IT PUSHES SOUTH. SEVERAL TRIGGERS AROUND THE FORECAST AREA THIS AFTERNOON. FIRST...A MID LEVEL SHORT WAVE FROM THE GREAT LAKES WILL SWING SOUTH FOR STROMS ACROSS THE WESTERN FORECAST AREA. FURTHER SOUTH...TERRAIN CIRCULATIONS FROM LIGHT WINDS AND HIGH HUMIDITIES HAVE ALREADY TRIGGERED STORMS OVER THE SHENANDOAH VALLEY. A MARINE LAYER IS TRYING TO BUILD ACROSS THE EASTERN SHORE. AHEAD OF THIS...STORMS HAVE ALREADY FIRED EAST OF INTERSTATE 95. THESE TRIGGERS WILL CONTROL THE FOCUS OF THE NEAR TERM FORECAST. PRIMARY THREAT TODAY...SIMILAR TO YESTERDAY...IS LARGE HAIL...BUT CANNOT RULE OUT DAMAGING WINDS. WENT VERY CLOSE TO ADJMAV AND MOSGUIDE FOR MOST EVENING GRIDS. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 AM THURSDAY/... THREAT OF SEVERE WEATHER WILL DIMINISH QUICKLY AFTER SUNSET. HOWEVER...MARINE LAYER WILL MOVE IN BEHIND THE STORMS. SIMILAR TO LAST NIGHT...SHOWERS AND MOYBE AN ISOLATED THUNDERSTORM OR TWO WILL FINALLY DISSIPATE AFTER MIDNIGHT...MAINLY OVER THE SOUTHWEST. OTHERWISE...ISOLATED SHOWERS WILL BE POSSIBLE THROUGH MORNING. && .LONG TERM /THURSDAY THROUGH WEDNESDAY/... EASTERLY FLOW WILL PREVAIL THROUGH FRIDAY KEEPING THINGS RELATIVELY COOL FOR THIS TIME OF THE YEAR. BY SUN...HIGH PRES BEGINS TO MOVE OUT TO SEA WITH CUT OFF LOW OVR THE WRN ATL LIFTING TO THE NE INTO THE CANADIAN MARITIMES. H5 HEIGHTS BEGIN TO RISE AS RIDGE OVR THE MIDWEST MOVES EAST. THIS WILL PROMOTE A WARMING TREND OVR THE EAST COAST STATES. ENOUGH INSTABILITY MON-TUE FOR WDLY SCT TSTMS MAINLY WEST OF THE BLUE RIDGE. A STRONG UPPER LVL TROF WILL APPROACH THE REGION WED-THU PUSHING A SIG CDFNT THRU THE AREA BY NEXT THU. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND PUSH SOUTH THROUGH LATE EVENING. A MARINE LAYER WILL MOVE IN FROM THE EAST BEHIND THE STORMS. LOW CLOUDS ARE THE MAIN THREAT...BUT MVFR FOG IS ALSO A POSSIBILITY...ESPECIALLY AT TERMINALS THAT GET RAIN THIS AFTERNOON AND EVENING. MARINE LAYER CLOUDS WILL GRADUALLY LIFT TO ABOVE 3000 FT AROUND NOON. && .MARINE... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE MARINE WATERS WILL PUSH SOUTH THROUGH THE EVENING. A MARINE LAYER WILL MOVE IN THIS EVENING BEHIND THE STORMS. EASTERLY WINDS WITH THIS MARINE LAYER WILL APPROACH SMALL CRAFT ADVISORY CRITERIA THIS EVENING...BUT ITS MARGINAL. ALSO...WITH CONVECTION OVER THE WATERS...HIGHER WINDS WILL BE ADDRESSED WITH MARINE WEATHER STATEMENTS AND WARNINGS WHEN NEEDED. THEREFORE...WILL CARRY A SOLID 15 KNOTS FOR THE NEEDED AREAS. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && PRODUCTS...SAR/ROSA
Hazardous weather outlook, Jun 13, 2:35 PM EDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 235 PM EDT WED JUN 13 2007 ANZ530>537-DCZ001-MDZ003>007-009>011-013-014-016>018-501-502- VAZ021-025>031-036>042-050>057-WVZ050>055-501>504-141000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 235 PM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA... WASHINGTON DC AND THE TIDAL POTOMAC RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH THIS EVENING FOR NORTHERN VIRGINIA...MARYLAND WEST OF THE CHESAPEAKE BAY...THE EASTERN PAN HANDLE OF WEST VIRGINIA AND WASHINGTON DC AS WELL AS THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY. LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL ARE THE PRIMARY RISK. EASTERLY WIND GUSTS OUTSIDE OF THUNDERSTORMS WILL NEAR SMALL CRAFT CRITERIA THIS EVENING ALONG THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY. WATER LEVELS WITHIN THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY ARE FORECAST TO RISE 1 TO 2 FEET ABOVE ASTRONOMICAL PREDICTIONS TONIGHT. MINOR COASTAL FLOODING MAY OCCUR AT SENSITIVE LOCATIONS SUCH AS ANNAPOLIS AS A RESULT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ELEVATED WATER LEVELS WITHIN THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY MAY PERSIST THROUGH THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED FOR SEVERE WEATHER SUPPORT THIS AFTERNOON. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 13, 3:49 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
349 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG WHITE OAK 39.04N 76.99W
06/13/2007 MONTGOMERY MD UNKNOWN
DOWNED TREE ON NEW HAMPSHIRE AVENUE.
&&
ROSALocal storm report, Jun 13, 3:52 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
352 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL RESTON 38.95N 77.35W
06/13/2007 E0.88 INCH FAIRFAX VA AMATEUR RADIO
&&
ROSALocal storm report, Jun 13, 4:06 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
406 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL HERNDON 38.97N 77.39W
06/13/2007 E0.88 INCH FAIRFAX VA AMATEUR RADIO
&&
ROSALocal storm report, Jun 13, 4:07 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
407 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL RESTON 38.95N 77.35W
06/13/2007 E1.00 INCH FAIRFAX VA AMATEUR RADIO
&&
ROSALocal storm report, Jun 13, 4:09 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
409 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM HAIL HERNDON 38.97N 77.39W
06/13/2007 E1.00 INCH FAIRFAX VA AMATEUR RADIO
&&
ROSALocal storm report, Jun 13, 4:13 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
413 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL CHANTILLY 38.88N 77.41W
06/13/2007 E0.75 INCH FAIRFAX VA TRAINED SPOTTER
&&
ROSAThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:07 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah | 28 min |
| Jun 13, 1:43 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jun 13, 1:58 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jun 13, 3:27 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, City of Fairfax, City of Falls Church | 63 min |
| Jun 13, 4:01 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 41 min |
| Jun 13, 4:32 PM EDT | Special Marine Warning | LWX | 88 min | |
| Jun 13, 6:51 PM EDT | Special Marine Warning | LWX | 84 min | |
| Jun 13, 7:00 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, City of Winchester | 35 min |
| Jun 13, 7:16 PM EDT | Severe Thunderstorm Warning | LWX | Shenandoah, Warren | 59 min |
Nearby
Tornado Warnings in Virginia, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.